MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH

BECTON DICKINSON & CO. (SPARKS) BD BBL MUELLER HINTON II AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Catalog Number 211438
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown doe: b3.The actual date of event is unknown but was reported to begin in march of 2024.The date received by the manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bbl mueller hinton ii agar that false resistance was obtained an unspecified number of times.Heavy growth up to the sensi disk was observed with trimethoprim-sulfamethoxazol and a thin haze of growth was observed with trimethoprim.There was no health impact or consequence reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary : this memo is to summarize findings on your complaint related to bottle mueller hinton ii agar 500g, catalog number 211438, batch number 3304780, and complaint (b)(4).For unsatisfactory media performance.Components are milled and blended (where required) and dispensed into containers.Following qc release, and based upon inventory demand, final packaging operations occur, which include dispensing into and labeling of final configurations, followed by transport to the distribution center.The complaint investigation included a review of the batch history record.The batch history record review indicated no discrepancies.All release testing was satisfactory.Release testing includes powder appearance, solubility, prepared plate appearance, ph, and growth performance with organisms listed on the certificate of analysis.The complaint trends were reviewed for a period covering 12 months.During that time, there have been no confirmed complaints on this product for the defect in question.In lieu of returns, a spreadsheet of data and pictures was sent with the complaint.The data compares two lots of bbl disk diffusion zones to a bio-rad lot and an oxoid lot.The plates appear to be machine inoculated and oxoid antibiotic disks were used during the inoculation.A retention sample of the complaint batch of mueller hinton ii agar was tested for performance of escherichia coli atcc 25922 with trimethoprim-sulfamethoxazole (sxt) antibiotics against a reference batch.The samples were prepared according to label instructions.The flasks were mixed well to dissolved, then heated with frequent agitation and boiled for one minute.The samples were autoclaved at 121°c for 15 minutes and allowed to cool to 45-50°c in a waterbath.Plates were poured.Plates were inoculated with escherichia coli atcc 25922 adjusted to a 0.5 mcfarland in saline and triplicate sxt antimicrobial discs as per the certificate of analysis and incubated at 33-37°c for 16-18 hours.Expected recovery is confluent lawn of growth and acceptable zone sizes per current clsi standards.Reference and retention displayed a confluent lawn of growth of escherichia coli and zone sizes for sxt were within the acceptable clsi ranges.The sxt zones were clear and were read against a black, nonreflective background.The retentions were comparable to the reference.Bd does not make claim for growth or disk diffusion ranges for any strain of klebsiella pneumoniae.Clsi standards allows for faint growth around antibiotic disks to be ignored if difficult to see with the unaided eye.This complaint cannot be confirmed.

Brand Name
BD BBL MUELLER HINTON II AGAR
Common Device Name
CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20250804
Report Number1119779-2024-00677
Device Sequence Number21060994
Product Code JTZ
UDI-Device Identifier00382902114383
UDI-Public(01)00382902114383(11)231031(17)270831(10)3304780
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number211438
Device Lot Number3304780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown